Alert archive / Illinois / Special Weather Statements in 2019
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Aug 6, 2019, 6:48 PM CDT for Crawford County, Illinois. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2019, 6:48 PM CDT (23:48 UTC)
- Expired
- Aug 6, 2019, 7:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Lincoln, IL
County Crawford County, IL
The radar
The Evansville,IN radar (KVWX), 86 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
580
WWUS83 KILX 062348
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
648 PM CDT Tue Aug 6 2019
ILZ063-067-068-073-070045-
Jasper-Lawrence-Clark-Crawford-
648 PM CDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAWRENCE...
CRAWFORD...NORTHEASTERN JASPER AND SOUTHEASTERN CLARK COUNTIES UNTIL
745 PM CDT...
At 647 PM CDT, Doppler radar was tracking a strong thunderstorm near
Willow Hill, or near Newton, moving east at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Robinson, Oblong, Palestine, Hutsonville, Flat Rock, Willow Hill, New
Hebron, Eaton, Annapolis, Hunt City, Merom, Stoy, Yale, Rose Hill,
Crawford County Airport, Sam Parr State Park and Trimble.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3885 8754 3901 8814 3910 8815 3917 8762
3914 8766 3912 8763 3911 8765 3910 8762
3909 8762 3906 8757 3900 8758 3899 8756
3899 8758 3897 8752
TIME...MOT...LOC 2347Z 268DEG 27KT 3905 8806
$$
ShimonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:11 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 6, 3:11 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 311 PM CDT Tue Aug 6 2019 .SYNOPSIS... Issued at 305 PM CDT Tue Aug 6 2019 Scattered showers and thunderstorms will continue to move over the east central and southeast sections of Illinois this evening. The storms are associated with a weak cold front that is moving through the region. The front should move southeast of the area by late tonight. Dry weather will then be the rule through the rest of the week. Temperatures will average near normal. && .SHORT TERM...(This evening through Wednesday) ISSUED AT 305 PM CDT Tue Aug 6 2019 Moisture channel imagery shows significant dry air in the mid levels and the SPC mesoanalysis shows downdraft CAPE values of 1200. Instability values of surface based CAPE of near 4500 over the southeast sections of CWA, along a weak surface boundary has fired storms that will move east over the region this evening. Surface boundary will continue to drift to the southeast and usher in dry weather overnight. Conditions will remain weather Wednesday. && .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 305 PM CDT Tue Aug 6 2019 Northwest flow aloft will be the main upper level flow pattern for much of the week. High pressure will be mostly in control through the week, but will only a couple of week upper systems to trigger a slight chance of precipitation. Main system will be Thursday and Thursday night, but only a slight chance. Temperatures will be mainly normal for August. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1243 PM CDT Tue Aug 6 2019 Frontal zone in surface data remains ill-defined over central IL this afternoon. Visible satellite imagery shows areas of MVFR clouds over region, mainly after the frontal zone drifts through. Expect the MVFR clouds to be scattered over sections through the afternoon, dissipating in the evening. As for convection, SPC mesoanalysis depicts most unstable air over eastern MO into south central IL, and so kept some VCTS in several of the TAF sites for a few hours this afternoon. Main convective develpment to be over south central and southeast areas in most instablity. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Goetsch SHORT TERM...Goetsch LONG TERM...Goetsch AVIATION...Goetsch
Hazardous weather outlook, Aug 6, 12:09 PM CDT, 6 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1209 PM CDT Tue Aug 6 2019 ILZ027>031-036>038-040>043-047>051-071100- Cass-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard- Morgan-Peoria-Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford- 1209 PM CDT Tue Aug 6 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Scattered thunderstorms are possible on Monday. These are currently not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required. ILZ044>046-052>057-061-071100- Champaign-Christian-Coles-Douglas-Edgar-Macon-Moultrie-Piatt- Shelby-Vermilion- 1209 PM CDT Tue Aug 6 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are expected to develop again this afternoon and move southeast. While there is not a widespread severe weather threat, a few of the storms may be strong to briefly severe, producing strong wind gusts. A few storms may linger across eastern Illinois into early evening. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A few thunderstorms are possible again on Thursday, especially over eastern Illinois, but these are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon into early evening. ILZ062-063-066>068-071>073-071100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 1209 PM CDT Tue Aug 6 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are expected to develop again this afternoon and move southeast. There is a slight risk that some of the storms could become severe with damaging winds being the primary severe weather risk. A few storms may linger across southeast Illinois this evening. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A few thunderstorms are possible again on Thursday, especially over eastern Illinois, but these are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon into this evening. Auten
In the hours before
Special weather statement, Aug 6, 2:23 PM CDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Lincoln IL
223 PM CDT Tue Aug 6 2019
ILZ071-072-062015-
Clay-Richland-
223 PM CDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RICHLAND AND CLAY
COUNTIES UNTIL 315 PM CDT...
At 222 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stephen Forbes Station, or 12 miles northwest of Flora, moving
southeast at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Flora, Louisville, Clay City, Noble, Xenia, Bible Grove, Iola, Sailor
Springs, Schnell, Ingraham, Oskaloosa, Wendelin, Hord and Olney Noble
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central and southeastern Illinois.
LAT...LON 3861 8865 3863 8869 3884 8868 3891 8860
3890 8838 3889 8836 3885 8836 3885 8830
3873 8811 3860 8822
TIME...MOT...LOC 1922Z 307DEG 27KT 3876 8868
AutenLocal storm report, Aug 6, 3:07 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
307 PM CDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL XENIA 38.64N 88.64W
08/06/2019 M0.88 INCH CLAY IL EMERGENCY MNGR
HAIL UP THE SIZE OF NICKELS REPORTED...ALSO A 50 MPH WIND
GUST REPORTED.
&&
LAUFENBERGSpecial weather statement, Aug 6, 3:18 PM CDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Lincoln IL
318 PM CDT Tue Aug 6 2019
ILZ073-062100-
Lawrence-
318 PM CDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAWRENCE COUNTY UNTIL 400
PM CDT...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lawrenceville, moving southeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Lawrenceville, Sumner, St. Francisville, Billett, Red Hills State
Park, Mount Carmel Airport, Petrolia and Pinkstaff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern Illinois.
LAT...LON 3869 8790 3884 8774 3870 8752 3868 8754
3866 8760 3865 8760 3864 8762 3860 8762
3859 8761 3859 8764 3857 8765 3857 8773
TIME...MOT...LOC 2018Z 311DEG 20KT 3873 8775
AutenSpecial weather statement, Aug 6, 6:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
648 PM CDT Tue Aug 6 2019
ILZ063-067-068-073-070045-
Jasper-Lawrence-Clark-Crawford-
648 PM CDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAWRENCE...
CRAWFORD...NORTHEASTERN JASPER AND SOUTHEASTERN CLARK COUNTIES UNTIL
745 PM CDT...
At 647 PM CDT, Doppler radar was tracking a strong thunderstorm near
Willow Hill, or near Newton, moving east at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Robinson, Oblong, Palestine, Hutsonville, Flat Rock, Willow Hill, New
Hebron, Eaton, Annapolis, Hunt City, Merom, Stoy, Yale, Rose Hill,
Crawford County Airport, Sam Parr State Park and Trimble.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3885 8754 3901 8814 3910 8815 3917 8762
3914 8766 3912 8763 3911 8765 3910 8762
3909 8762 3906 8757 3900 8758 3899 8756
3899 8758 3897 8752
TIME...MOT...LOC 2347Z 268DEG 27KT 3905 8806
ShimonThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 12:35 AM CDT | Special Weather Statement | ILX | Fulton, Knox, Marshall, Peoria, Stark | 85 min |
| Aug 6, 1:28 AM CDT | Special Weather Statement | ILX | Fulton, Mason, Schuyler, Tazewell | 62 min |
| Aug 6, 2:55 AM CDT | Special Weather Statement | ILX | Morgan, Scott | 50 min |
| Aug 6, 2:23 PM CDT | Special Weather Statement | ILX | Clay | 52 min |
| Aug 6, 3:18 PM CDT | Special Weather Statement | ILX | Lawrence | 42 min |
Nearby
Special Weather Statements in Illinois, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.